The Open UniversitySkip to content
 

On A Characteristic Property of Distributions Related to the Laplace

Jones, M. C. (2019). On A Characteristic Property of Distributions Related to the Laplace. South African Statistical Journal, 53(1) pp. 31–34.

Full text available as:
Full text not publicly available (Accepted Manuscript)
Due to publisher licensing restrictions, this file is not available for public download
Click here to request a copy from the OU Author.
Google Scholar: Look up in Google Scholar

Abstract

It is shown that the asymmetric Laplace distribution uniquely arises as the distribution of both a difference between independent positive random variables and of a random choice between those random variables, one of them having been given a negative sign. Related results on the positive half-line are also given.

Item Type: Journal Item
ISSN: 1996-8450
Keywords: asymmetric Laplace distribution; double Pareto distribution; ratios of random variables
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 58687
Depositing User: M. C. Jones
Date Deposited: 21 Jan 2019 12:00
Last Modified: 02 May 2019 20:56
URI: http://oro.open.ac.uk/id/eprint/58687
Share this page:

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU